MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK

ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK
Model Number DRILL BIT FOR 3.5MM SWIVELOCK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.The product was not returned for investigation, however a picture was provided of a drill bit inserted into a drill guide.From the picture it can be seen that the distal end of the drill bit which is protruding out of the distal end of the drill guide is bent.From the picture the part and lot numbers are not visible.As the device was not returned, no further investigation was able to be performed into what led to the device becoming bent.The most likely cause(s) for the reported failure is prying/leveraging the device against bone or another instrument.
 
Event or Problem Description
A drill bit was damaged in theatre.The nature of the damage: bent at the tip, still intact, no loose fragments.It was safely removed from the patient without causing harm.

Brand Name
DRILL BIT FOR 3.5MM SWIVELOCK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19391151
Report Number1220246-2024-03834
Device Sequence Number15391862
Product Code HTW
UDI-Device Identifier00888867020863
UDI-Public00888867020863
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT FOR 3.5MM SWIVELOCK
Device Catalogue NumberAR-1678-05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown